Alert archive / Georgia / Wind Advisories in 2013

Wind Advisory 8, NWS Jacksonville, FL

June 5, 201312 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Jun 5, 2013, 7:02 PM EDT for 12 counties in Georgia; 7 counties in Florida. It took effect at Jun 6, 2013, 10:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2013, 7:02 PM EDT (23:02 UTC)
In effect from
Jun 6, 2013, 10:00 AM EDT
Expired
Jun 6, 2013, 5:38 AM EDT
In force
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS72 KJAX 052302
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
702 PM EDT WED JUN 5 2013


FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
/O.NEW.KJAX.WI.Y.0008.130606T1400Z-130607T1000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA...DOUGLAS...
HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...WAYCROSS...
BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE...ST MARYS
702 PM EDT WED JUN 5 2013

...WIND ADVISORY IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA FROM 10 AM THURSDAY TO 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 6 AM EDT
FRIDAY. 

* TIMING...WINDS WILL INCREASE THURSDAY INTO EARLY FRIDAY MORNING
  DUE TO TROPICAL STORM ANDREA.

* WINDS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH...
  WITH GUSTS UP TO 45 MPH MAINLY NEAR THE COAST.

* IMPACTS...MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
  POSSIBLE WITH WIND OF THIS MAGNITUDE.

  STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
  HOUSES...AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH
  CANS...LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE...AND ANY
OTHER LOOSE OUTDOOR OBJECTS.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

&&

$$
1 follow-up statement
461 
WWUS72 KJAX 060938
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 AM EDT THU JUN 6 2013


FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061045-
/O.CAN.KJAX.WI.Y.0008.130606T1400Z-130607T1000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA...DOUGLAS...
HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...WAYCROSS...
BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE...ST MARYS
538 AM EDT THU JUN 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED WITH A TROPICAL STORM WARNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:31 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 5, 2:31 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT WED JUN 5 2013

...FLOOD WATCH THURSDAY THROUGH FRIDAY MORNING...

.SHORT TERM...TONIGHT THROUGH SATURDAY...WEAK LOW PRESSURE OVER
THE CENTRAL GULF HAS A CHANCE TO DEVELOP INTO A TROPICAL CYCLONE
OVER THE NEXT 2 DAYS AS IT MOVES SLOWLY NORTHEAST. LARGE PLUME OF
TROPICAL MOISTURE IS EXPANDING ON IR SATELLITE ON THE EAST SIDE AFFECTING
THE EASTERN GULF...WESTERN CUBA...AND SOUTH FLORIDA. EXPECT RAIN
TO INCREASE EARLY THURSDAY MORNING OVER NE FL AS TROPICAL MOISTURE
MOVES NORTHEAST INTO THE AREA. HEAVY RAINFALL WILL CONTINUE INTO
FRIDAY MORNING INCLUDING SE GA AS THE LOW TRACKS ACROSS THE
EASTERN FL PANHANDLE INTO SE GA BY FRIDAY AFTERNOON. FLOODING WILL
LIKELY DEVELOP ESPECIALLY IN FLOOD PRONE AREAS. UP TO 4 TO 6
INCHES ARE POSSIBLE IN SOME AREAS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...IN WAKE OF THE LOW PRESSURE
SYSTEM A MOIST AND DEEP SW STEERING FLOW WILL DOMINATE THE EXTENDED
PERIOD. TYPICAL HOT AND HUMID WEATHER WITH DAILY SEABREEZE THUNDERSTORMS
ARE EXPECTED WITH CONVECTION REACHING THE EAST COAST BY LATE
AFTERNOON/EARLY EVENING.

&&

.AVIATION...HAVE TEMPO THUNDER IN TAFS THROUGH 02Z WHEN CONVECTION
SHOULD START TO DECREASE...EXPECT IFR/MVFR CONDITIONS IN SHOWER
ACTIVITY. RAIN WILL INCREASE AGAIN EARLY THURSDAY MORNING WITH
MVFR/IFR CONDITIONS CONTINUING THROUGH THE DAY.

&&

.MARINE...SOUTHERLY WINDS WILL INCREASE ON THURSDAY WITH ADVISORY
CONDITIONS LIKLEY DEVELOPING BY EVENING AS GULF LOW MOVES TOWARDS
THE WEST COAST OF FL. ADVISORY LIKELY TO CONTINUE THROUGH FRIDAY
BEFORE WINDS/SEAS START TO DECREASE.

RIP CURRENTS: LOW TODAY BECOMING MODERATE TO HIGH THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  83  68  90 /  60  90  90  70
SSI  73  79  72  86 /  70  90  90  70
JAX  72  80  70  89 /  70  90  90  60
SGJ  73  80  73  88 /  70  90  90  60
GNV  72  81  72  89 /  70  90  90  50
OCF  72  82  73  89 /  70  90  90  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY AFTERNOON FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY AFTERNOON FOR
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-WARE.

AM...NONE.
&&

ZIBURA/SANDRIK/WALKER
Hazardous weather outlook, Jun 5, 6:28 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT WED JUN 5 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-061000-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON-
BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-UNION-
WARE-WAYNE-
628 PM EDT WED JUN 5 2013

...TROPICAL STORM WATCH FROM FLAGLER BEACH NORTH TO SURF CITY NORTH
CAROLINA AND THE ADJACENT COASTAL WATERS...

...A FLOOD WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY DUE TO
EXPECTED HEAVY RAINFALL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TONIGHT. LOCALLY HEAVY
RAINFALL WILL OCCUR THIS EVENING ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THURSDAY INTO FRIDAY...
TROPICAL STORM ANDREA OVER THE GULF OF MEXICO IS EXPECTED TO MOVE
NORTHEAST ACROSS THE THE FLORIDA BIG BEND REGION LATE THURSDAY AND
THURSDAY NIGHT...AND INTO SOUTHEAST GEORGIA BY EARLY FRIDAY MORNING.
THE STRONGEST WINDS SHOULD BE NEAR THE IMMEDIATE COASTAL AREAS AND
MORE LIKELY OVER THE COASTAL WATERS.

PERIODS OF HEAVY RAINFALL ARE LIKELY FOR ALL OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA. A FLOOD WATCH HAS BEEN ISSUED FOR THURSDAY
THROUGH FRIDAY. NEARLY SATURATED GROUND CONDITIONS ACROSS PARTS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA MAY RESULT IN FLOODING OF
SMALLER RIVER BASINS AND THEIR TRIBUTARIES. IF YOU LIVE IN A
NORMALLY FLOOD PRONE AREA...AND ESPECIALLY THE SOUTH AND NORTH
PRONGS OF BLACK CREEK...IT WOULD BE PRUDENT TO SECURE VULNERABLE
PROPERTY NOW BEFORE THE HEAVY RAINFALL BEGINS.

THERE IS A POSSIBILITY OF ISOLATED TORNADOES ASSOCIATED WITH THIS
STORM DUE TO STRONG WIND SHEAR. RESIDENTS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA SHOULD REMAIN ALERT FOR THIS POSSIBILITY THURSDAY
AND THURSDAY NIGHT.

WINDS OVER THE ATLANTIC COASTAL WATERS WILL LIKELY REACH TROPICAL
STORM FORCE STRENGTH THURSDAY NIGHT INTO FRIDAY. SEAS WILL ALSO
BUILD UP TO 8 FEET OFFSHORE.

OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS OUR AREA
MAINLY DURING THE AFTERNOON AND EVENING DURING THE UPCOMING
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 5, 3:33 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT WED JUN 5 2013

FLZ037-040-052000-
MARION-PUTNAM-
333 PM EDT WED JUN 5 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 400 PM EDT...

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF WELAKA...MOVING NORTH AT
20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WELAKA...SATSUMA...INTERLACHEN...HOLLISTER...PALATKA...MANNVILLE...
MELROSE LANDING...BARDIN...PUTNAM HALL AND FLORAHOME THROUGH 400 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2945 8165 2943 8186 2974 8201 2975 8198
      2975 8194 2978 8193 2978 8192 2984 8162
TIME...MOT...LOC 1933Z 175DEG 18KT 2953 8176

HESS
Local storm report, Jun 5, 4:05 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND DMG 1 WSW GREEN COVE SPRING 29.99N 81.69W
06/05/2013                   CLAY               FL   EMERGENCY MNGR

            THE EMERGENCY MANGEMENT REPORTED A TREE FELL ON A HOME IN
            GREEN COVE SPRINGS.

&&

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:02 PM EDTSpecial Weather StatementJAXAtkinson, Ware28 min
Jun 4, 8:09 PM EDTAreal Flood AdvisoryJAXAtkinson, Brantley, Charlton, Clinch, Ware81 min
Jun 4, 8:29 PM EDTSpecial Weather StatementJAXAtkinson, Charlton, Clinch, Ware31 min
Jun 4, 8:57 PM EDTSpecial Weather StatementJAXCharlton, Clinch, Echols, Ware48 min
Jun 4, 9:10 PM EDTAreal Flood AdvisoryJAXAtkinson, Coffee95 min
Jun 4, 9:12 PM EDTSpecial Weather StatementJAXAtkinson33 min
Jun 4, 9:35 PM EDTAreal Flood AdvisoryJAXCharlton, Clinch, Ware85 min
Jun 5, 10:06 AM EDTFlood WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more36 hr
Jun 5, 6:06 PM EDTTropical Storm WatchJAXCamden, Glynn11 hr
Jun 5, 3:33 PM EDTSpecial Weather StatementJAXPutnam27 min

Nearby

Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.